Universidad Complutense de Madrid
E-Prints Complutense

On the melting of ice balls

Impacto

Downloads

Downloads per month over past year

Herrero, Miguel A. and Velázquez, J.J. L. (1997) On the melting of ice balls. Siam Journal on Mathematical Analysis, 28 (1). pp. 1-32. ISSN 0036-1410

[img] PDF
Restringido a Repository staff only hasta 31 December 2025.

360kB

Official URL: http://epubs.siam.org/simax/resource/1/sjmaah/v28/i1/p1_s1?isAuthorized=no


URLURL Type
http://epubs.siam.orgOrganisation


Abstract

We consider here the problem of describing the melting of an ice ball surrounded by water. The corresponding mathematical model consists of the Stefan problem with radial symmetry. We obtain asymptotic expansions for the radius of the melting ball which turn out to be of a different nature according to the cases N greater than or equal to 3 and N = 2, N being the space dimension. The methods employed combine matched asymptotic expansion techniques, a priori estimates, and topological results.


Item Type:Article
Additional Information:

Existe una errata en el artículo. Las fórmulas (1.2) y (1.4) deben ser reemplazadas por las (1.12) y (1.13) de la versión posterior del artículo ("A note on the dissolution of spherical analysis") disponible en http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=1201356&fulltextType=RA&fileId=S0308210500000913

Uncontrolled Keywords:Stefan problem; asymptotic behavior; matched asymptotic expansions; a priori estimates; semilinear heat-equations; blow-up; parabolic equations
Subjects:Sciences > Mathematics > Differential equations
ID Code:17922
Deposited On:24 Jan 2013 11:38
Last Modified:12 Dec 2018 15:08

Origin of downloads

Repository Staff Only: item control page